Log In Sign Up

Anyone with Chronic Migraines?


Forum: Trying to Conceive Older Members

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Like Tree2Likes
  • 1 Post By lelila
  • 1 Post By LauraTTCat42

Reply Post New Topic
  Subscribe To Trying to Conceive Older Members LinkBack Topic Tools Search this Topic Display Modes
  #1  
December 17th, 2012, 05:45 AM
Mega Super Mommy
Join Date: Mar 2012
Posts: 2,616
I have been getting migraines since I was a toddler. They are horrible, violent and last sometimes for days. They are related more with changes in barometric pressure but huge swings in my progesterone levels can bring one on too.

Over the summer I stopped taking one of the migraine preventatives I was on - a daily dosage, because it is known to cause birth defects. Since I went off it, my migraines have exploded - nearly every other day. The abortive I take to get rid of one once it starts is a Class D med and I can't take it if I'm pregnant. But I can't get through the day with one of these migraines.

Today I have another killer migraine. I am starting to think that maybe getting pregnant isn't such a good idea. How can I get through another pregnancy with horrible, daily pain like this?
Reply With Quote
  #2  
December 18th, 2012, 12:46 AM
Super Mommy
Join Date: Aug 2012
Location: uk
Posts: 958
I get them once a mth . Always at period time . And like you can last days . But I never get them when I'm pregnant

I also get them if I eat cheese . Grrrrr which I love
__________________
http://www.fertilityfriend.com/home/3e6a29

I am 39 and DH is 40, we have 5 kids

George 15

Lexie 14

Lenny 11

Billy 7

Ellie 3

Trying for number 6 but will be number one with DH

DH Kids

Andrew 20

Holly 18

Amelia 4
Reply With Quote
  #3  
December 19th, 2012, 02:27 AM
LauraTTCat42's Avatar Proud Host TTC-OM
Join Date: Sep 2011
Location: South Africa
Posts: 1,529
I get cluster headaches. One of the ladies at my work suffers with migraines and when she gets one it lasts for days. She tried all sorts of meds, therapies, acupuncture. ..... but the last doc she went to prescribed her epilepsy medicine. She doesn't get them as often and when she does their not as bad.
__________________
Laura and Anthony








Jun/July2012 - Cycle 11 started charting
Reply With Quote
  #4  
December 19th, 2012, 05:53 AM
Mega Super Mommy
Join Date: Mar 2012
Posts: 2,616
Laura - That epilepsy med is called Topamax. I was on it for 8 years, but it can cause organ damage after prolonged use, so my Neuro weened me off it just this past July. That is the med that causes birth defects as well, so it was another reason to stop taking it. It does work though, my migraines were much less frequent and not as severe when I was on it.
Reply With Quote
  #5  
December 19th, 2012, 06:40 AM
Super Mommy
Join Date: Aug 2012
Location: uk
Posts: 958
Have you looked at other things like Chinese herbs or teas . I know this worked for a friend of mine . She bearly gets them now .
__________________
http://www.fertilityfriend.com/home/3e6a29

I am 39 and DH is 40, we have 5 kids

George 15

Lexie 14

Lenny 11

Billy 7

Ellie 3

Trying for number 6 but will be number one with DH

DH Kids

Andrew 20

Holly 18

Amelia 4
Reply With Quote
  #6  
December 19th, 2012, 06:51 AM
Veteran
Join Date: Oct 2012
Location: Philippines
Posts: 209
Try consulting your doctor and ask for a medication that can not affect the development of your growing baby inside your womb.
Reply With Quote
  #7  
December 19th, 2012, 07:55 AM
Mega Super Mommy
Join Date: Mar 2012
Posts: 2,616
Thanks ladies, for the responses. I've been on medication for migraines for 10 + years now, and unfortunately, there are few meds that are not Class C or Class D. I'm on the one remaining one, Innopran, that is Class B and therefore safe during pregnancy. But it doesn't do the trick. ALL of these meds affect blood flow at the very least, so they are not safe especially in the early stages.

I've tried herbs and teas, Chinese, Indian and even Isreali, but as with most anything that is for headaches / migraines, they affect blood flow and vein/capillari function. Not safe during pregnancy.

I feel stuck. When I was expecting my son, I was on Topamax because the drug had just been approved for Migraines and there were no studies. But now, 10 years later, we know that this drug affects development in wks 4 - 6. After that, I can go back on it if I want to risk organ damage. I don't know what to do really. They have been so bad the past 6 months.

One day at a time.
vickyblueeyes likes this.
Reply With Quote
  #8  
December 19th, 2012, 06:52 PM
2ligit2quit's Avatar Mega Super Mommy
Join Date: May 2011
Posts: 1,487
I get these god awful headache on one side of myy head for 2 days then it move to the other side for 2 days... around af time and O time
__________________
faith allows things to happen. It is the power that comes from
a fearless heart. And when a fearless heart believes, miracles
happen.The Lord will either calm your storm . . . or allow it to rage while
He calms you.
Reply With Quote
  #9  
December 19th, 2012, 11:11 PM
LauraTTCat42's Avatar Proud Host TTC-OM
Join Date: Sep 2011
Location: South Africa
Posts: 1,529
I just spoke to the lady I work with and she said she is on Topamax and was not aware that there were any major side effects. She said she is definitely going to look into it though. Thank you Leia for letting me know so I could let her know
lelila likes this.
__________________
Laura and Anthony








Jun/July2012 - Cycle 11 started charting
Reply With Quote
  #10  
December 20th, 2012, 05:21 AM
Mega Super Mommy
Join Date: Mar 2012
Posts: 2,616
Laura - there are a few side effects of Topamax that are pretty manageable. Tingly fingers, difficulty finding or getting through a sentence or phrase, Strange dreams. But the one that has come up in the past 2 or 3 years is birth defects - specifically Cleft Palette. Since the mouth develops between 6-8 weeks, as do the nasal cavities, it is recommended that you stop taking Topamax if you are TTC, until you are into the 2nd trimester (just to be safe).

For anyone taking it, long term use can cause Liver damage and Kidney stones and damage.
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 04:08 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0